Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 27, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 8, 2013, 3:15 PM EDT for Osceola County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2013, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 8, 2013, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961
WUUS52 KMLB 081915
SVRMLB
FLC097-082000-
/O.NEW.KMLB.SV.W.0027.130608T1915Z-130608T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
315 PM EDT SAT JUN 8 2013
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OSCEOLA COUNTY IN FLORIDA
* UNTIL 400 PM EDT.
* AT 311 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF LAKE
KISSIMMEE...OR 12 MILES SOUTHEAST OF LAKE WALES...AND MOVING
NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
LAKE MARIAN AND KENANSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IF ON OR NEAR LAKE KISSIMMEE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 2820 8118 2781 8091 2773 8117 2776 8118
2783 8122 2785 8130 2790 8132 2792 8132
2794 8135 2795 8135 2800 8139 2800 8142
TIME...MOT...LOC 1914Z 231DEG 30KT 2782 8141
$$
WEITLICH2 follow-up statements
295
WWUS52 KMLB 081929
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT SAT JUN 8 2013
FLC097-082000-
/O.CON.KMLB.SV.W.0027.000000T0000Z-130608T2000Z/
OSCEOLA-
329 PM EDT SAT JUN 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN OSCEOLA COUNTY...
AT 326 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE KISSIMMEE...
MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
MARIAN AND KENANSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2820 8118 2781 8091 2773 8117 2776 8118
2783 8122 2785 8130 2790 8132 2792 8132
2794 8135 2795 8135 2800 8139 2800 8142
TIME...MOT...LOC 1928Z 237DEG 29KT 2788 8127
$$
WEITLICH083
WWUS52 KMLB 082000
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT SAT JUN 8 2013
FLC097-082009-
/O.EXP.KMLB.SV.W.0027.000000T0000Z-130608T2000Z/
OSCEOLA-
400 PM EDT SAT JUN 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSCEOLA COUNTY WILL
EXPIRE AT 400 PM EDT...
THE SEVERE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER STRONG WIND GUSTS WILL
STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 2820 8118 2781 8091 2773 8117 2776 8118
2783 8122 2785 8130 2790 8132 2792 8132
2794 8135 2795 8135 2800 8139 2800 8142
TIME...MOT...LOC 1959Z 237DEG 29KT 2802 8103
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:56 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 8, 1:56 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 156 PM EDT SAT JUN 8 2013 .DISCUSSION... CURRENT-TONIGHT...HIGH PRESSURE RIDGING OVER THE SOUTHERN PENINSULA WILL PUSH INTO THE CENTRAL PENINSULA INTO THE CENTRAL PENINSULA OVERNIGHT. THIS WILL VEER BACK THE FLOW AREAWIDE TO SOUTHEAST OR EAST-SOUTHEAST. THE 915MHZ CAPE PROFILERS CONTINUE TO SHOW WEAKENING WINDS IN THE LOW LEVELS. THE EAST COAST SEA BREEZE BOUNDARY WILL ADVANCE SLOWLY INLAND THROUGH LATE AFTERNOON AND PROVIDE A FOCUS FOR INCREASING SHOWER AND STORM CHANCES. VARIOUS MESOSCALE BOUNDARY COLLISIONS INCLUDING LATER IN THE DAY WITH THE WEST COAST SEA BREEZE WILL ADD TO THE HIGHER THAN NORMAL EXPECTED CONVECTIVE COVERAGE. THE MAIN THREATS REMAIN LOCALLY HEAVY DOWNPOURS LEADING TO NUISANCE SMALL STREAM AND URBAN FLOODING IN SPOTS...FREQUENT LIGHTNING IN A FEW CELLS AND GUSTY WINDS TO 50 MPH. SCATTERED CONVECTION TO CONTINUE INTO LATE EVENING BUT SHOULD DISSIPATE AREAWIDE BY MIDNIGHT. LIGHT SRLY FLOW AND BKN-OVC UPR CLOUD DECK SHOULD KEEP MIN TEMPS IN THE L/M70S. SUN-SUN NIGHT...THE LOW-LEVEL RIDGE AXIS WILL PUSH INTO NORTH FLORIDA BY THE END OF THIS PERIOD. THE SURFACE FLOW WILL BE PREDOMINANTLY EAST-SOUTHEAST OR SOUTHEAST ACROSS EAST CENTRAL FLORIDA. PRECIPITABLE WATER VALUES WILL REMAIN OVER 2 INCHES ACROSS MOST OF THE AREA. THE EAST COAST SEA BREEZE WILL DEVELOP EARLIER...ESPECIALLY OVER THE TREASURE COAST...AND PUSH FURTHER INLAND WITH A GREATER FOCUS FOR AFTERNOON/EVENING STORMS ACROSS THE INTERIOR. EXPECT AN EARLIER INITIATION TO CONVECTION ON THIS DAY. HIGHS IN THE MID TO UPPER 80S ALONG THE COAST AND UPPER 80S TO LOWER 90S OVER THE INTERIOR. OVERNIGHT LOWS IN THE LOWER TO MIDDLE 70S. ...PREVIOUS EXTENDED DISCUSSION... MON-SAT...LOWER THAN NORMAL RAIN CHCS MON WITH DEEPER ONSHORE WINDS AND SOME TEMPORARY DRYING OVER MOST OF THE AREA. INLAND AREAS WL HAVE BEST CHC OF DIURNAL PCPN. SUBTROPICAL RIDGE AXIS IS ADVERTISED TO BECOME SHUNTED SWD ONCE AGAIN BY LATE TUE AS A FAIRLY DEEP UPR TROUGH MOVES ACROSS THE OH VALLEY AND SE STATES. RAIN CHCS LOOK TO REMAIN SEASONAL INTO AT LEAST TUE/WED DUE TO SUITABLE MOISTURE AND PRESENCE OF UPR WAVE. SOME LOCAL DRYING IS SHOWN PAST THE MIDDLE OF THE UPCOMING WEEK AS THE TROUGH AXIS MOVES EAST OF OUR AREA. THE WEEK LOOKS TO CLOSE OUT WITH NEAR TO SLIGHTLY LOWER THAN NORMAL POP DUE TO SOME DRYING...HOWEVER DLM FLOW IS WLY COMPONENT...FAVORING THE EAST SIDE OF THE PENINSULA FOR LARGE SCALE AFTN CONVERGENCE. && .AVIATION...SFC WNDSHFT FM S/SW TO E/SE COASTAL SITES ASSOCD WITH THE EAST COAST SEA BREEZE. BTWN 08/17Z-08/20Z...NMRS MVFR SHRAS/SCT IFR TSRAS DVLPG ALL SITES WITH BRIEF PDS OF LIFR VSBYS IN +TSRAS...SHRAS/TSRAS CONTG THRU 08/23Z. BTWN 08/23Z-09/02Z...SHRAS/TSRAS DIMINISHING...BCMG VFR ALL SITES BY 09/03Z. ON SUN...S/SE WINDS BECOMING ESE NEAR THE COAST WITH SEA BREEZE DEVELOPMENT ACROSS ECFL. SCT-NMRS SHRA/TSRA AGAIN WITH ECSB MAKING A FURTHER PUSH INTO THE PENINSULA THAN TODAY. && .MARINE...TONIGHT-SUN...LOW-LEVEL RIDGE AXIS SOUTH OF THE AREA WILL MOVE NORTH OF THE COASTAL WATERS DURING THE DAY ON SUN. MAINLY SE/ESE WINDS THROUGH THE PERIOD BETWEEN 8 AND 12 KTS. SEAS 2-3 FT NEAR SHORE AND 3-4 FT OFFSHORE...DOMINANT PDS 8-9 SEC. NMRS AFTN/SCT EVENING STORMS MOVING OFFSHORE THROUGH EARLY-MID EVENING. ON SUN SCT SHRA/TSRA WITH MAINLY A NORTH OR NORTHWEST MOVEMENT...THOUGH A FEW CELLS MAY FIND THEMSELVES MOVING OFF OF THE VOLUSIA COUNTY COAST LATE IN THE DAY. MON-THU...PREVIOUS...PROXIMITY OF WRN ATLC HIGH PRESSURE RIDGE WL ALLOW FOR GENERALLY FAVORABLE WIND AND SEA STATE THROUGH THE MIDDLE OF NEXT WEEK. SEA HGHTS IN THE 2-4 FT RANGE WITH HIGHER SEAS OVER THE OUTER WATERS AND GENERALLY A PRIMARILY LOCAL WIND WAVE COMPONENT OVER THE NEAR SHORE WATERS AND AT TIMES EXTENDING WELL OFFSHORE. WINDS/SEAS WILL BE HIGHER NEAR STORMS MOVING OFFSHORE AT THE IMMEDIATE COAST. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 87 73 86 / 50 60 30 40 MCO 74 90 73 90 / 30 60 30 40 MLB 75 86 74 88 / 50 40 30 30 VRB 74 86 74 86 / 50 40 20 30 LEE 75 89 74 90 / 30 60 30 50 SFB 74 91 74 91 / 30 60 30 40 ORL 75 90 74 91 / 30 60 30 40 FPR 74 85 75 87 / 50 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK RADAR/IMPACT WEATHER....WEITLICH
Hazardous weather outlook, Jun 8, 11:11 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1111 AM EDT SAT JUN 8 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090315- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1111 AM EDT SAT JUN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL FLORIDA THIS AFTERNOON. STORMS WILL MOVE EAST TO NORTHEAST AROUND 10 TO 15 MPH...PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS. AS STORMS APPROACH THE COAST AND ENCOUNTER THE EAST COAST SEA BREEZE...A FEW STRONGER STORMS WILL BE POSSIBLE. THE LIGHTNING THREAT ALONG THE COAST WILL BE PARTICULARLY HIGH EAST OF A LINE FROM KISSIMMEE TO LAKE GEORGE...AS WELL AS CENTRAL MARTIN COUNTY. REMEMBER...LIGHTNING CAN STRIKE WELL BEYOND THE AUDIBLE RANGE OF THUNDER. CEASE OUTDOOR ACTIVITIES AND SEEK SHELTER INDOORS IMMEDIATELY IF THUNDER IS HEARD. .FLOOD IMPACT... HEAVY RAIN FROM TROPICAL STORM ANDREA PRODUCED AS MUCH AS 4 TO 6 INCHES OF RAIN IN SOME PARTS OF EAST CENTRAL FLORIDA WITH 2 TO 4 INCH RAIN AMOUNTS COMMON. DUE TO THE SATURATED SOIL...ANY ADDITIONAL RAINFALL FROM THUNDERSTORMS WILL LIKELY RESULT IN MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS. .RIP CURRENT IMPACT... A 2 TO 3 FOOT LONG PERIOD SWELL WILL IMPACT THE EAST FLORIDA COAST TODAY...GENERATING A LOW TO MODERATE RIP CURRENT THREAT AT AREA BEACHES. THE THREAT WILL BE HIGHEST THROUGH THE AFTERNOON HOURS DUE TO TIDAL EFFECTS. BEACH GOERS ARE URGED TO CHECK WITH BEACH PATROL FOR THE LATEST CONDITIONS AND TO SWIM ONLY AT GUARDED BEACHES. .MARINE THUNDERSTORM GUST IMPACT... WIND GUSTS AROUND 35 KNOTS WILL BE POSSIBLE OVER THE INLAND LAKES...INTRACOASTAL WATERWAYS AND THE ATLANTIC WITH ANY LIGHTNING STORMS THAT DEVELOP THIS AFTERNOON. STORM MOTION TODAY WILL BE TOWARD THE EAST TO NORTHEAST AROUND 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS AFTERNOON AND EVENING LIGHTNING STORMS WILL OCCUR ACROSS EAST CENTRAL FLORIDA INTO THE MIDDLE OF NEXT WEEK. DEEP MOISTURE WILL LINGER ACROSS THE AREA...RESULTING IN AN ENHANCED THREAT FOR LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW/WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:24 PM EDT | Special Weather Statement | MLB | Lake | 66 min |
| Jun 8, 3:45 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 45 min |
| Jun 8, 4:05 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 3 hr |
| Jun 8, 4:20 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 55 min |
| Jun 8, 4:48 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole, Volusia | 42 min |
| Jun 8, 5:03 PM EDT | Special Marine Warning | MLB | 57 min | |
| Jun 8, 5:05 PM EDT | Special Weather Statement | MLB | Seminole | 25 min |
| Jun 8, 5:17 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 73 min |
| Jun 8, 5:48 PM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 102 min |
| Jun 8, 7:33 PM EDT | Areal Flood Advisory | MLB | Martin | 87 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.